Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 43, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 23, 2018, 9:01 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2018, 9:01 AM PDT (16:01 UTC)
- Expired
- Apr 23, 2018, 3:28 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
906 WHUS76 KEKA 231601 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 901 AM PDT Mon Apr 23 2018 PZZ470-475-232300- /O.EXP.KEKA.SC.Y.0042.000000T0000Z-180423T1600Z/ /O.NEW.KEKA.SC.Y.0043.180423T1601Z-180423T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 901 AM PDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 4 PM PDT this afternoon. * WINDS...N 15 to 25 kt...decreasing throughout the day. * SEAS...Combined seas 9 to 11 ft this morning and then subsiding throughout the rest of the day and into midweek. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-231715- /O.EXP.KEKA.SC.Y.0042.000000T0000Z-180423T1600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 901 AM PDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Seas will continue to subside today. $$
2 follow-up statements
065 WHUS76 KEKA 231602 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 902 AM PDT Mon Apr 23 2018 PZZ470-475-232300- /O.CON.KEKA.SC.Y.0043.000000T0000Z-180423T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...N 15 to 25 kt...decreasing throughout the day. * SEAS...Combined seas 9 to 11 ft this morning and then subsiding throughout the rest of the day and into midweek. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
503 WHUS76 KEKA 232228 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 328 PM PDT Mon Apr 23 2018 PZZ470-475-232330- /O.CAN.KEKA.SC.Y.0043.000000T0000Z-180423T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 328 PM PDT Mon Apr 23 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 4:05 AM PDT, 4 hours 56 minutes earlier.
Area forecast discussion, Apr 23, 4:05 AM PDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
405 AM PDT Mon Apr 23 2018
.SYNOPSIS...High pressure will maintain partly cloudy skies and
dry conditions through the middle of the week with temperatures
above normal in the inland areas. Late week and for the weekend
an upper level low approaching the area will bring cooler
temperatures and the chance for showers.
&&
.DISCUSSION...High pressure is in place across the area this
morning. This is bringing mostly clear skies and dry condition.
There are a few high clouds moving overhead this morning as a weak
disturbance moves through. Above normal temperatures will
continue across the area, with most areas seeing a few degrees of
warming over yesterday. This will likely be the warmest day along
the coast. Tuesday the coastal areas will start to see more
onshore flow and stratus as an upper level low starts to approach
the area. This will cool temperatures at the coast and it may
spread inland to the near coastal areas. Wednesday the marine
layer will likely be slightly deeper and the stratus will be a bit
more persistent. Inland temperatures will remain nearly steady
through Wednesday.
Thursday the models show the low getting closer to the coast,
however the ECMWF is still slower with this progression. The main
difference that will be felt is with the afternoon high
temperatures. The ECMWF keeps the warm weather around for one more
day. Generally went with a compromise for the forecast and have
temperatures cooler than on Wednesday, but still above normal in
the inland areas.
Friday and into the weekend the models start to diverge with their
solutions. The ECMWF keeps the low just off the coast on Friday
and moves it onshore on Saturday. The Canadian is similar, but the
GFS quickly ejects the low out of the area and moves an open
trough over the area for the weekend. Both of these solutions will
keep the high temperatures below normal and there will be showers
around. Thunderstorms are possible with best chance on Friday,
but due to the model uncertainty have not added them to the
forecast.
Sunday and Monday the models really start to show some significant
differences. Solutions range from a strong ridge (the Canadian),
a weak ridge (the ECMWF) and a deep trough (the GFS). Confidence
is low on any particular solution, but a ridge building back in
has been a more consistent solution. MKK
&&
.AVIATION...Some small patches of low clouds and light fog have been
noted near the Redwood Coast overnight, but current conditions are
VFR across all the observing sites. High clouds will likely inhibit
additional radiational cooling for the next few hours, but they may
clear enough to allow some radiational fog to develop in some
coastal plain and inland river valley locations prior to sunrise.
High resolution model data indicates little low cloud formation over
land during the next 24 hours with a low confidence of some
scattered to broken clouds around the Eel River Delta and offshore
Mendocino county. Winds will be light. /SEC
&&
.MARINE...N winds continue to slowly subside and are generally below
advisory criteria across the area. Steep seas have been a bit slower
to fall, so a Small Craft Advisory continues through 9 AM this
morning. Conditions will continue a gradual improving trend through
mid-week with winds shifting to light southerly by week's end. Nw
swell trains will continue to traverse the area through the period.
/SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT this morning
for PZZ450-455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 23, 3:40 AM PDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 340 AM PDT Mon Apr 23 2018 CAZ101>113-241045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 340 AM PDT Mon Apr 23 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:03 AM PDT | Small Craft Advisory | EKA | 6 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.